Vol. 20, No. 1, 1967

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On integro-differential equations in Banach spaces

Jürg Thomas Marti

Vol. 20 (1967), No. 1, 99–108
Abstract

The abstract integro-differential equation

                ∫
t
du(t)∕dt = Au (t) + 0 B (t− s)u(s)ds+ f(t)
(1)

is studied, where u(t) and f(t) are functions of [0,) to a Banach space #,A and B(t) are linear operators on χ to itself, A is closed with domain 𝒟(A) and B(t) and f(t) are strongly continuous on [0,). Let A be the infinitesimal generator of a semi-group of linear operators of class (C0) and let u(t) ∈𝒟(A) on [0,), where u(O) is a prescribed initial value. It is then shown that there exists a unique strongly continuously differentiable solution of both the homogeneous and inhomogeneous problem. By the method of successive approximations, absolutely convergent series expansions of the solutions are obtained. Further it is proved that the solution operator of the -adjoint homogeneous problem equals the -adjoint of the solution operator of the homogeneous equation.

Mathematical Subject Classification
Primary: 45.40
Milestones
Received: 2 August 1965
Published: 1 January 1967
Authors
Jürg Thomas Marti